MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541023
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the doctor was connecting the hub during insertion, the silicone tubing (luer adapter) of the one back-end was disconnected.The doctor was then requested to open another pack to connect the hub with back-ends that were securely fit.It was that the device was used successfully and the procedure was completed.Flushing was done prior to insertion and the result was normal.There was no intervention or treatment done.There was no blood loss or blood transfusion required.The catheter was not repaired.There was no leak and no tego utilized.Hibitane was the cleaning agent used on the device and on the insertion site prior to product placement.There was no other products being utilized with the device.There was no other defects or damages found on the device prior to use and nothing unusual observed on the device prior to use.There was no patient symptoms or complications associated with the event.There was no patient injury.
 
Event or Problem Description
According to the reporter, when the doctor was connecting the hub during insertion, the silicone tubing of the one back-end was disconnected.The doctor was then requested to open another pack to connect the hub with back-ends that were securely fit.It was that the device was used successfully and the procedure was completed.Flushing was done prior to insertion and the result was normal.There was no intervention or treatment done.There was no blood loss or blood transfusion required.The catheter was not repaired.There was no leak and no tego utilized.Hibitane was the cleaning agent used on the device and on the insertion site prior to product placement.There was no other products being utilized with the device.There was no other defects or damages found on the device prior to use and nothing unusual observed on the device prior to use.There was no patient symptoms or complications associated with the event.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, when the doctor was connecting the hub during insertion, the venous (blue) extension silicone tubing of the one back-end was disconnected.The doctor was then requested to open another pack to connect the hub with back-ends that were securely fit.It was that the device was used successfully and the procedure was completed.Flushing was done prior to insertion and the result was normal.There was no excessive force used in connecting and disconnecting the hub.There was no intervention or treatment done.There was no blood loss or blood transfusion required.The catheter was not repaired.There was no leak and no tego utilized.Hibitane was the cleaning agent used on the device and on the insertion site prior to product placement.There was no other products being utilized with the device.There was no other defects or damages found on the device prior to use and nothing unusual observed on the device prior to use.There was no patient symptoms or complications associated with the event.There was no patient injury.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The returned photo did not show the actual device, but instead a diagram of the device where the connection point between the luer adaptor and the y-hub was circled.A comprehensive examination could not be performed, because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that the extension tube detached from the hub.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11331487
Report Number3009211636-2021-00043
Device Sequence Number19678939
Product Code MSD
UDI-Device Identifier10884521135482
UDI-Public10884521135482
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K111817
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number8888541023
Device Catalogue Number8888541023
Device Lot Number2023300126
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer02/22/2021
03/23/2021
05/05/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/16/2021
04/12/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1